A 31-year-old member asked:
What to do if i have become tolerant to nardil, should i take parnate (tranylcypromine) or will that not work as it is in the same drug family as nardil?
1 doctor answer • 4 doctors weighed in
A Verified Doctoranswered
It is worth a try: These drugs are similar but not identical. The most important thing to remember about making the switch from one monoamine oxidase inhibitor to another is that you must wait at least two weeks from the time of completely stopping one until the time you start the next one for you have an extremely high risk of serotonin syndrome. I have personally seen a case like this before it was even known to occur. Six months later the cause was reported in a three case series from harvard. It is an important point that is not brought out much in the psychopharmacological literature because we don't use monoamine oxidase inhibitors as much as we used to.Best wishes and have a speedy recovery.
4.7k viewsReviewed >2 years ago
Last updated Mar 20, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.